Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Started bleeding after sex. Missing period for next month and losing weight. Could I be pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
Question
Hello, I had a question about my menstral cycle. See I had sex January first, and started my period five days later. It came earlier than usual because I usually start later in the month. This month I'm later than I was last month, I thought well maby I should wait a little longer to see if It will come later this month sense last month is one of the rare times it has come earlier in the month. Could I be pregnant? Or am I overthinking it? Also please not that I have been losing weight, and I am on a new medication. If I am pregnant wouldn't I be expieriencing symptoms by now?
Posted Sat, 2 Mar 2013 in Menstruation and Miscarriage
 
 
Answered by Dr. Nilofer AR 13 minutes later
Hello,
Thanks for the query.

Since you had your period 5 days after sexual intercourse, less likely you are pregnant.

Presuming you had no contact after your periods, causes of missed periods could be Stress, emotional instability, hormonal imbalance,excess weight gain or loss,ovarian cyst.

However i still recommend you to wait for 1 week following missed periods and then get a urine pregnancy test (UPT) done.
Also an ultrasound to rule out pregnancy/ovarian cyst.

Since you do not have any pregnancy symptoms like sore nipple, enlarged breast size, mood swings, chances of pregnancy are minimum.

I would like to know:
1. You are on which medications?
2. Have you done your thyroid profile. If so please attach the report.

Waiting for your response.
Regards,
Dr Nilofer
Above answer was peer-reviewed by
 
Follow-up: Started bleeding after sex. Missing period for next month and losing weight. Could I be pregnant? 11 minutes later
Currently taking vyvanse, which has been causing me to lose weight. Just started this medication about a week ago.
 
 
Answered by Dr. Nilofer AR 22 minutes later
Hello,
I appreciate your prompt response.

Vyvanse is a steroid which causes weight loss.
I recommend you to
1. Get a thyroid profile as thyroid problem could cause menstrual irregularities.
2. maintain ideal BMI-18-24.
3. Have healthy balanced diet.
4 Keep yourself active.

Your chances of pregnancy are minimum.
So be stress free.

Hope this helps,
Regards,
Dr Nilofer
Above answer was peer-reviewed by
 
Follow-up: Started bleeding after sex. Missing period for next month and losing weight. Could I be pregnant? 6 minutes later
This does help, thank you for the tips.
 
 
Answered by Dr. Nilofer AR 17 minutes later
Its my pleasure to help you.
Take care and regards,
Dr Nilofer
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor